Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 3, NWS Gaylord, MI

May 31, 2010Arenac County, Iosco County, Ogemaw County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 31, 2010, 3:41 PM EDT for Arenac County, Iosco County, Ogemaw County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2010, 3:41 PM EDT (19:41 UTC)
Expired
May 31, 2010, 4:15 PM EDT
In force
34 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arenac County, MI, Iosco County, MI, Ogemaw County, MI

The radar

The NCL Michigan radar (KAPX), 118 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2010-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2010-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS53 KAPX 311941
SVRAPX
MIC011-069-129-312030-
/O.NEW.KAPX.SV.W.0003.100531T1941Z-100531T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT MON MAY 31 2010

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHEASTERN OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 430 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITTEMORE...OR 14 MILES NORTHWEST OF AU GRES...AND MOVING EAST AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TAWAS CITY...EAST TAWAS...WHITTEMORE...TWINING...TURNER AND
  NATIONAL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4427 8350 4423 8355 4416 8356 4411 8356
      4409 8358 4412 8395 4430 8393 4431 8345
      4426 8345 4426 8346
TIME...MOT...LOC 1941Z 273DEG 15KT 4421 8381
WIND...HAIL 60MPH 1.00IN

$$

JZ
3 follow-up statements
715 
WWUS34 KAPX 311954
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT MON MAY 31 2010

MIC129-312004-
/O.CAN.KAPX.SV.W.0003.000000T0000Z-100531T2030Z/
OGEMAW MI-
354 PM EDT MON MAY 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OGEMAW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4426 8345 4426 8347 4427 8347 4427 8350
      4423 8355 4411 8356 4409 8358 4412 8390
      4430 8388 4431 8345
TIME...MOT...LOC 1954Z 273DEG 15KT 4422 8376
WIND...HAIL <50MPH <.50IN

$$

MIC011-069-312030-
/O.CON.KAPX.SV.W.0003.000000T0000Z-100531T2030Z/
IOSCO MI-ARENAC MI-
354 PM EDT MON MAY 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ARENAC AND SOUTHERN IOSCO COUNTIES UNTIL 430 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WHITTEMORE...OR 13 MILES WEST OF TAWAS CITY...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  TAWAS CITY...EAST TAWAS AND NATIONAL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4426 8345 4426 8347 4427 8347 4427 8350
      4423 8355 4411 8356 4409 8358 4412 8390
      4430 8388 4431 8345
TIME...MOT...LOC 1954Z 273DEG 15KT 4422 8376
WIND...HAIL 60MPH 1.00IN

$$

JZ
287 
WWUS34 KAPX 312006
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EDT MON MAY 31 2010

MIC011-069-312030-
/O.CON.KAPX.SV.W.0003.000000T0000Z-100531T2030Z/
IOSCO MI-ARENAC MI-
406 PM EDT MON MAY 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ARENAC AND SOUTHERN IOSCO COUNTIES UNTIL 430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NATIONAL CITY...OR 10 MILES WEST OF TAWAS CITY...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  TAWAS CITY AND EAST TAWAS.

THIS STORM HAS SHOWN SIGNS OF WEAKENING OVER THE PAST 20 MINUTES...
BUT REMAINS CAPABLE OF PRODUCING LARGE HAIL AND BRIEF HIGH WIND 
GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4412 8385 4430 8375 4431 8345 4426 8345
      4426 8347 4427 8347 4427 8350 4423 8355
      4411 8356 4409 8358
TIME...MOT...LOC 2005Z 273DEG 15KT 4422 8370
WIND...HAIL 60MPH 1.00IN

$$

LAWRENCE
070 
WWUS34 KAPX 312015
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EDT MON MAY 31 2010

MIC011-069-312025-
/O.CAN.KAPX.SV.W.0003.000000T0000Z-100531T2030Z/
IOSCO MI-ARENAC MI-
415 PM EDT MON MAY 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARENAC AND
SOUTHERN IOSCO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

HOWEVER...LOCALIZED VERY HEAVY RAINFALL OF 1 TO 2 INCHES IS STILL 
EXPECTED AS THIS STORM CROSSES SOUTHEASTERN IOSCO COUNTY AND MUCH OF 
ARENAC COUNTY THROUGH 530 PM.

LAT...LON 4412 8385 4430 8375 4431 8345 4426 8345
      4426 8347 4427 8347 4427 8350 4423 8355
      4411 8356 4409 8358
TIME...MOT...LOC 2015Z 273DEG 15KT 4422 8364
WIND...HAIL <50MPH <.50IN

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:08 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 31, 2:08 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
208 PM EDT MON MAY 31 2010

.SYNOPSIS.../ISSUED AT 306 AM/

A COLD FRONT WILL TRANSIT NORTHERN MICHIGAN TODAY...AND WILL KICK
OFF A PERIOD OF SHOWERS AND THUNDERSTORMS FOR MOST OF THE NORTH
WOODS. THESE STORMS WILL END ACROSS EASTERN UPPER THIS MORNING AND
THE SUN WILL BURST OUT FOR THE AFTERNOON. THE FRONT EXITS NRN
LOWER BY LATE AFTERNOON AND EARLY EVENING...ENDING THE SHOWERS
AND THUNDERSTORMS THERE.

HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT RESULTING IN
MOSTLY CLEAR SKIES AND RAIN FREE WEATHER THROUGH TUESDAY. THE
NEXT SYSTEM WILL MOVE INTO NORTHERN MICHIGAN TUESDAY NIGHT. THIS
SECOND COLD FRONT WILL PRODUCE MORE SHOWERS AND THUNDERSTORMS
TUESDAY NIGHT AND WEDNESDAY BEFORE HIGH PRESSURE BUILDS BACK INTO
THE REGION WEDNESDAY NIGHT.

&&

.SHORT TERM.../ISSUED AT 1200 PM/...THIS AFTERNOON

12Z SURFACE/COMPOSITE ANALYSIS SHOWS A COLD FRONT CUTTING ACROSS
THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST...ATTACHED TO A
SURFACE LOW OVER NORTHEAST ONTARIO...AND A FRONTAL WAVE NEAR THE
SOUTHERN END OF LAKE MICHIGAN. MID LEVEL FRONT ACROSS NORTHWEST
WISCONSIN/CENTRAL IOWA PER WATER VAPOR IMAGERY. PRE-FRONTAL
CONVECTION THIS MORNING MOSTLY OF THE ELEVATED VARIETY WITH SOME
HAIL...LIFTING PARCELS FROM 850MB OFF 12Z APX SOUNDING YIELD CAPE
VALUES AROUND 1100J/KG. THIS INITAL ACTIVITY HAS PUSHED OUT INTO
LAKE HURON.  SOME SPOTTY POST-FRONTAL SHOWERS HAD BEEN LINED UP
ACROSS WISCONSIN/CENTRAL UPPER ALONG MID LEVEL FRONT AND
ASSOCIATED SECONDARY CIRCULATION...THOUGH THIS HAS THINNED OUT.
LOW CLOUDS BEHIND FRONT HAVE OVERSPREAD EASTERN UPPER AND FAR
NORTHWEST LOWER...WITH SOME ADDITIONAL CU POPPING RIGHT ALONG LOW
LEVEL CONVERGENCE AXIS.

WILL USE LOW CLOUD EDGE AS THE BOUNDARY OF INTEREST THIS AFTERNOON...
WITH HEATING AND A MOIST BOUNDARY LAYER THANKS TO EARLY MORNING
RAIN (DEW POINTS IN THE LOWER/MID 60S AHEAD OF THE FRONT) EXPECTED
TO ALLOW INSTABILITY TO BUILD ONCE AGAIN THIS AFTERNOON OVER THE
SOUTHEAST HALF OF THE FORECAST AREA. MODIFYING 12Z APX SOUNDING
FOR 83/64 YIELDS MLCAPE VALUES APPROACHING 2000J/KG...SO ANTICIPATING
ANOTHER ROUND OF CONVECTION MAINLY EAST OF M-37/SOUTH OF M-68 THIS
AFTERNOON. 0-6KM BULK SHEAR 25-35KT WITH A UNIDIRECTIONAL VERTICAL
PROFILE...ENOUGH THERE TO SUPPORT A THREAT FOR ADDITIONAL SEVERE
STORMS EAST OF A CADILLAC-ROGERS CITY LINE (ESPECIALLY GIVEN WHAT
OCCURRED WITH SOME OF THE ACTIVITY ACROSS LOWER MICHIGAN THIS
MORNING)...SO WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK AGAIN TO
ACCOMMODATE THIS POSSIBILITY.

JPB

&&

.LONG TERM.../ISSUED AT 306 AM/...TONIGHT AND BEYOND

TONIGHT AND TUESDAY...WILL HAVE A SMALL 30 PERCENT CHANCE FOR
LINGERING SHOWERS (AND STORM?) ACROSS GLADWIN/ARENAC COUNTIES
EARLY IN THE EVENING. THE WEATHER OVER THIS TIME FRAME WILL BE
DOMINATED BY STRONG DRYING AND HIGH PRESSURE THAT SETTLES IN
BETWEEN 09-12Z. WITH CLEAR SKIES...A DRY AIR MASS...AND LIGHT OR
CALM WINDS...LOW TEMPERATURES HAVE BEEN DROPPED. CAN SEE THE
TYPICALLY COLDER LOCALES SNEAKING INTO THE UPPER 30S...WITH MOST
AREAS IN THE LOWER TO MIDDLE 40S. A GREAT START TO THE DAY TUESDAY
WITH PLENTY OF SUNSHINE...WITH A SW FLOW DEVELOPING THROUGH THE
AFTERNOON. HIGHS CAN CLIMB BACK INTO THE LOWER 80S IN MOST
AREAS (MAYBE EVEN WARMER ACROSS THE SE/SOUTHERN CWA?).
FINALLY...WILL SEE SOME INCREASE IN SKY COVER LATE IN THE DAY
AHEAD OF NEXT SHORTWAVE DISCUSSED BELOW...

TUESDAY NIGHT AND WEDNESDAY...NEXT SHORTWAVE DIVES DOWN ACROSS
ONTARIO...AND DRAGS ANOTHER/MORE ROBUST COLD FRONT INTO THE NORTH
WOODS. GFS/NAM SUGGEST WEAK-MODEST H8-H5 -DIVQ ARRIVING MAINLY
06-15Z...WITH LITTLE IN THE WAY OF ELEVATED INSTABILITY. DO HAVE
ANOTHER POTENTIAL FOR ENHANCED LLJ DOWNWIND OF LK MI...POINTING
INTO THE STRAITS/TIP OF THE MITT. RE-TOOLED THE POP GRIDS TO
SUGGEST TO REFLECT THIS...AND TO DRY THINGS OUT/END CHANCES FOR
RAIN MORE QUICKLY BEHIND THE FRONT. LATEST ECMWF SHOWS SUPPORT OF
THIS IDEA. (MORE ZONAL/FAST FLOW ALOFT SOMETIMES LEADS TO LARGER
CHANGES IN THE LATER PERIODS).

LATER PERIODS...MORE NEBULOUS HERE...ALTHOUGH ECMWF LENDS SUPPORT
TO THE TUESDAY NIGHT AND WEDNESDAY FORECAST...IT STILL HOLDS ONTO
THE IDEA OF NEXT SHORTWAVE BRINGING GOOD CHANCES FOR RAIN
WEDNESDAY NIGHT-THURSDAY. MADE NO SIGNIFICANT CHANGES HERE. SMD

&&

.MARINE.../ISSUED AT 306 AM/

COLD FRONT WILL SWEEP ACROSS THE NEARSHORE WATERS TODAY...WITH A
PERIOD OF SHOWERS AND FEW STORMS. THE SW FLOW IN STABLE OVERLAKE
CONDITIONS WILL REMAIN RELATIVELY LIGHT AT 5-15 KNOTS AHEAD OF THE
FRONT...WITH THE EXCEPTION FOR LOCALLY HIGHER WINDS/WAVES IN AND
NEAR THUNDERSTORMS. AS THE FRONT PASSES...THE STABILITY BECOMES
NEAR NEUTRAL/SLIGHTLY STABLE. WINDS SHIFT OUT OF THE NW...BUT
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE GRADIENT WILL BE A
BIT TIGHTER FROM WHITEFISH BAY DOWN TO PRESQUE ISLE...WHERE THE
LATTER WILL ALSO EXPERIENCE SOME COASTAL CONVERGENCE. ALTHOUGH IT
IS POSSIBLE FOR A BRIEF PERIOD OF 25 KNOT GUSTS AT PRESQUE
ISLE...DO NOT FEEL THE STABILITY IS LOW ENOUGH TO MIX THIS DOWN.
SO...NO HEADLINES TO BE ISSUED. HIGH PRESSURE QUICKLY SETTLES IN
LATE TONIGHT FOR LIGHT WINDS. SW WINDS DEVELOP TUESDAY...AND
INCREASE LATE IN THE DAY...MAYBE A SE DEVELOPS AROUND WHITEFISH
POINT LATE IN THE AFTERNOON...AND SHOWS IT'S TYPICAL UPTICK...BUT
AGAIN...NOT SEEING A NEED FOR ANY SCA'S ATTM. SMD

&&

.AVIATION.../ISSUED AT 207 PM/...VALID FOR 18Z TAFS

STILL A CHANCE FOR THUNDERSTORMS THROUGH LATE AFTERNOON AT APN...
OTHERWISE MVFR/OCCASIONAL IFR CEILINGS AT TVC/PLN WILL BECOME VFR
LATER THIS AFTERNOON...APN WILL LIKELY SEE A PERIOD OF MVFR
CONDITIONS LATER THIS AFTERNOON INTO EARLY EVENING BEFORE THINGS
DRY OUT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, May 31, 12:06 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1206 PM EDT MON MAY 31 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1206 PM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON
ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN MAINLY EAST OF A CADILLAC
TO ROGERS CITY LINE.  STRONGER STORMS WILL BE CAPABLE OF PRODUCING
HAIL AROUND ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS.  THE
GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL OCCUR BETWEEN 2PM AND
10PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS NORTHERN LOWER MICHIGAN
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER...PLEASE RELAY ANY HAIL AND WIND REPORTS TO THE NATIONAL
WEATHER SERVICE.

SMD/JPB

In the hours before

Special weather statement, May 31, 3:23 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
323 PM EDT MON MAY 31 2010

MIZ035-036-041-042-311945-
ARENAC MI-GLADWIN MI-IOSCO MI-OGEMAW MI-
323 PM EDT MON MAY 31 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITTEMORE TO
HOCKADAY...AND MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ALGER...
  STERLING...
  STANDISH...
  TAWAS CITY...
  AU GRES...
  TWINING...
  OMER...
  PRESCOTT...

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:52 AM EDTSevere Thunderstorm WarningAPXAlcona, Arenac, Gladwin, Iosco, Ogemaw, Oscoda53 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.